Alert archive / Georgia / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 185, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 24, 2022, 2:42 PM EDT for Harris County, Meriwether County, Troup County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2022, 2:42 PM EDT (18:42 UTC)
- Expired
- Jun 24, 2022, 3:07 PM EDT
- In force
- 25 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Harris County, GA, Meriwether County, GA, Troup County, GA
The radar
The Atlanta radar (KFFC), 63 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 389 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1210 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
647
WUUS52 KFFC 241842
SVRFFC
GAC145-199-285-241930-
/O.NEW.KFFC.SV.W.0185.220624T1842Z-220624T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
242 PM EDT Fri Jun 24 2022
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southwestern Meriwether County in west central Georgia...
Southeastern Troup County in west central Georgia...
Northeastern Harris County in west central Georgia...
* Until 330 PM EDT.
* At 242 PM EDT, a severe thunderstorm was located over F.d.
Roosevelt State Park, or near Hamilton, and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Hamilton, Pine Mountain and F.d. Roosevelt State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3289 8494 3294 8485 3287 8468 3284 8468
3284 8470 3283 8469 3280 8469 3275 8472
3272 8478 3271 8485 3281 8495
TIME...MOT...LOC 1842Z 307DEG 3KT 3283 8484
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
245
WWUS52 KFFC 241907
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
307 PM EDT Fri Jun 24 2022
GAC145-199-285-241916-
/O.CAN.KFFC.SV.W.0185.000000T0000Z-220624T1930Z/
Meriwether GA-Troup GA-Harris GA-
307 PM EDT Fri Jun 24 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MERIWETHER...
SOUTHEASTERN TROUP AND NORTHEASTERN HARRIS COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 3289 8494 3294 8485 3287 8468 3284 8468
3284 8470 3283 8469 3280 8469 3275 8472
3272 8478 3271 8485 3281 8495
TIME...MOT...LOC 1906Z 307DEG 3KT 3283 8484
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:11 PM EDT, 31 minutes earlier.
Area forecast discussion, Jun 24, 2:11 PM EDT, 31 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 211 PM EDT Fri Jun 24 2022 ...Updated for 18Z Aviation Discussion... .PREV DISCUSSION... /Issued 732 AM EDT Fri Jun 24 2022/ ..Updated for 12Z Aviation Discussion... PREV DISCUSSION... /Issued 331 AM EDT Fri Jun 24 2022/ SHORT TERM /Today through Saturday/... The very hot weather as of late looks to be gradually ratcheting down as our persistent upper ridge begins to break down and retreat westward. Additionally, a weak surface low retrograding westward across south Georgia/north Florida will bring low level flow from the east southeast today, ushering in moisture return. One effect will be increased coverage of scattered convection by late afternoon into this evening. The other effect will be the muggier and more humid feel to the afternoon temperatures. With that said, highs should be tempered somewhat given increased convection with temperatures expected to remain below 100, even in steamy Middle Georgia this afternoon. Thus, given the slightly lower temperatures, forecast Heat Index values, while certainly still hot, look to remain below Heat Advisory criteria this afternoon areawide. With SBCAPE building building to 1500-2000 J/kg this afternoon and evening, a few storms could be strong with an isolated severe storm not out of the question. Strong, gusty downburst winds would be the main risk in the stronger storms. Otherwise, any locally heavy rainfall would be welcome after a number of dry and hot days. On Saturday, the center of the upper ridge continues retrograding westward. High temperatures should moderate further, back into a much more seasonal range from the mid 80s to low 90s for most. Additional largely diurnal scattered convection is expected Saturday. The higher coverage looks to be more favored across the western half of the area where the inverted trough axis associated with the aforementioned low will extend. RW LONG TERM /Saturday Night through Thursday/... The CWA should remain on the eastern edge of the mid level high centered across the south central part of the country through the early Saturday. The northern periphery of the ridge looks to begin flattening by late Monday/early Tuesday as a longwave trough moves through the Great Lakes and then into New England. The stronger energy with this system will stay well to the north, but the southern end of the trough will help continue to flatten the ridge and push it southward. Weak upper flow will persist through the end of the week. A weak surface trough/old front may stay in place across southern and western portions of the CWA or northern FL through Sunday. This feature should focus some scattered storms through the end of the weekend as the surface flow remains off of the western Atlantic. A weak front should begin to slip south across the CWA late Monday/early Tuesday. The GFS is potentially stalling the front across central/south portions of GA through the end of the week. This is a reasonable solution as the flow aloft will be weak and nearly zonal. The ECMWF does have surface high pressure building down the spine of the mountains, in effect pushing the boundary into very far south GA/northern FL. The good news is that behind the early week front, there will be stretch of days where the maxT values will be in the middle to upper 80s across much of the CWA. The weather will also remain a bit unsettled with high chance pops, especially if that front stalls across the central portion of the CWA. NListemaa && .AVIATION... 18Z Update... Active cu field in place across the metro sites with some TSRA already SW and S of ATL towards CSG. Coverage is mostly SCT to occasionally BKN at 4-5kft. Storm coverage may shift towards metro over next few hours, with TEMPO highlighting highest confidence time period. Overnight, lower cigs may develop over metro as moisture continues to filter into the area. Morning likely will see period of MVFR near sunrise, but could go IFR periodically (low confidence on IFR). Wind through period will be east 6-12 kts. //ATL Confidence...18Z Update... Medium confidence on overnight cigs. High all others. Lusk && .PRELIMINARY POINT TEMPS/POPS... Athens 90 70 91 69 / 40 30 10 10 Atlanta 91 72 87 71 / 40 30 30 20 Blairsville 84 65 83 64 / 50 30 30 10 Cartersville 92 70 88 69 / 50 40 40 20 Columbus 96 74 90 71 / 30 40 40 30 Gainesville 88 70 87 69 / 50 30 20 10 Macon 96 72 93 68 / 50 50 20 10 Rome 93 72 89 71 / 30 40 40 20 Peachtree City 93 69 88 68 / 40 40 30 10 Vidalia 94 73 93 69 / 30 20 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW LONG TERM....NListemaa AVIATION...Lusk
Hazardous weather outlook, Jun 24, 5:11 AM EDT, 9 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 511 AM EDT Fri Jun 24 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 511 AM EDT Fri Jun 24 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered thunderstorms will be possible across portions of north and central Georgia this this afternoon and evening. A few storms could become strong with the primary hazards being gusty winds and frequent lightning strikes. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered thunderstorms will be likely through the weekend and into next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 24, 1:38 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
138 PM EDT Fri Jun 24 2022
GAZ106-241815-
Crisp GA-
138 PM EDT Fri Jun 24 2022
...A strong thunderstorm will impact portions of southern Crisp
County through 215 PM EDT...
At 138 PM EDT, a strong thunderstorm was near Warwick, or 12 miles
northwest of Ashburn. This storm was nearly stationary.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Arabi and Fort Early.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3181 8382 3181 8383 3183 8384 3182 8385
3184 8386 3184 8389 3185 8392 3185 8393
3186 8392 3189 8387 3185 8361 3181 8361
3180 8380
TIME...MOT...LOC 1738Z 201DEG 3KT 3179 8385
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 24, 1:45 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
145 PM EDT Fri Jun 24 2022
GAZ091-092-103-104-241815-
Schley GA-Sumter GA-Marion GA-Webster GA-
145 PM EDT Fri Jun 24 2022
...A strong thunderstorm will impact portions of southeastern Marion,
northeastern Webster, southwestern Schley and northwestern Sumter
Counties through 215 PM EDT...
At 145 PM EDT, a strong thunderstorm was near Friendship, or 7 miles
southwest of Ellaville, moving south at 10 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Ellaville, Putnam, Friendship, Doyle, Church Hill, Draneville and
Walls Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3226 8458 3232 8439 3215 8425 3206 8452
TIME...MOT...LOC 1745Z 340DEG 7KT 3220 8442
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 24, 2:00 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
200 PM EDT Fri Jun 24 2022
GAZ066-078-241830-
Harris GA-Troup GA-
200 PM EDT Fri Jun 24 2022
...A strong thunderstorm will impact portions of southeastern Troup
and eastern Harris Counties through 230 PM EDT...
At 159 PM EDT, a strong thunderstorm was over Hamilton, moving south
at 10 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Hamilton, Pine Mountain, F.d. Roosevelt State Park and Mulberry
Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3290 8494 3291 8486 3287 8486 3287 8481
3280 8474 3262 8497 3278 8503
TIME...MOT...LOC 1759Z 342DEG 9KT 3278 8490
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 24, 2:08 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
208 PM EDT Fri Jun 24 2022
GAZ091-092-241845-
Schley GA-Marion GA-
208 PM EDT Fri Jun 24 2022
...A strong thunderstorm will impact portions of central Marion and
northwestern Schley Counties through 245 PM EDT...
At 208 PM EDT, a strong thunderstorm was over Brantley, or near Buena
Vista, moving southeast at 15 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Buena Vista, Brantley, Tazewell, Marion Estates and Oakland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3239 8466 3246 8466 3252 8453 3235 8435
3227 8459
TIME...MOT...LOC 1808Z 320DEG 14KT 3239 8454
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 24, 2:22 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
222 PM EDT Fri Jun 24 2022
GAZ091-092-104-241845-
Schley GA-Sumter GA-Marion GA-
222 PM EDT Fri Jun 24 2022
...A strong thunderstorm will impact portions of southeastern Marion,
southwestern Schley and northwestern Sumter Counties through 245 PM
EDT...
At 222 PM EDT, a strong thunderstorm was over Concord, or 7 miles
south of Ellaville, moving southeast at 10 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Americus, Plains and Friendship.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3201 8438 3209 8443 3213 8443 3213 8446
3216 8448 3224 8445 3225 8437 3214 8420
3209 8420 3204 8424 3200 8431
TIME...MOT...LOC 1822Z 316DEG 11KT 3214 8435
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 1:38 PM EDT | Special Weather Statement | FFC | Crisp | 37 min |
| Jun 24, 1:45 PM EDT | Special Weather Statement | FFC | Schley | 30 min |
| Jun 24, 2:00 PM EDT | Special Weather Statement | FFC | Harris | 30 min |
| Jun 24, 2:08 PM EDT | Special Weather Statement | FFC | Marion | 37 min |
| Jun 24, 2:22 PM EDT | Special Weather Statement | FFC | Schley | 23 min |
| Jun 24, 2:46 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Schley, Taylor | 27 min |
| Jun 24, 2:47 PM EDT | Special Weather Statement | FFC | Sumter | 28 min |
| Jun 24, 2:50 PM EDT | Special Weather Statement | FFC | Wheeler | 25 min |
| Jun 24, 2:57 PM EDT | Severe Thunderstorm Warning | FFC | Sumter | 33 min |
| Jun 24, 3:38 PM EDT | Special Weather Statement | FFC | Crisp | 37 min |
| Jun 24, 3:47 PM EDT | Special Weather Statement | FFC | Muscogee | 28 min |
| Jun 24, 3:49 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Wilcox | 25 min |
| Jun 24, 4:06 PM EDT | Special Weather Statement | FFC | Wilcox | 24 min |
| Jun 24, 4:41 PM EDT | Special Weather Statement | FFC | Wilcox | 34 min |
| Jun 24, 5:33 PM EDT | Special Weather Statement | FFC | Crawford | 27 min |
| Jun 24, 5:38 PM EDT | Special Weather Statement | FFC | Bartow | 37 min |
| Jun 24, 6:17 PM EDT | Special Weather Statement | FFC | Bartow | 28 min |
| Jun 24, 6:40 PM EDT | Special Weather Statement | FFC | Macon | 35 min |
| Jun 24, 6:42 PM EDT | Special Weather Statement | FFC | Macon | 33 min |
| Jun 24, 6:50 PM EDT | Special Weather Statement | FFC | Meriwether | 25 min |
| Jun 24, 7:02 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Macon | 43 min |
| Jun 24, 7:18 PM EDT | Special Weather Statement | FFC | Meriwether | 27 min |
| Jun 24, 7:26 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Macon, Schley, Sumter | 49 min |
| Jun 24, 7:42 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Troup | 33 min |
| Jun 24, 7:49 PM EDT | Special Weather Statement | FFC | Crawford, Houston, Peach, Pulaski | 26 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.